Mayo Clinic Connect
I'm just starting to take Venlafaxine (37.5). I am super sleepy. Is this common, and how long will it last?
Liked by Merry, Volunteer Mentor
@tiffany22– welcome to Mayo Connect. Some anti-depressives can make you sleepy. It didn't make me sleepy. It might take a couple of weeks to level off in your body/brain. Do you have any other side effects?
Liked by John, Volunteer Mentor, Parus
Hi, @tiffany22 – I wanted to add my welcome to @merpreb's. I'd also like to introduce you to some others who have talked about taking this medication, like @jeffc16 @marleneace @notaround @brittanyann576 @youngsally @john368 @dorty. Hoping they will have comments on the sleepiness you've experienced since you started on the venlafaxine and any other insights to share as you begin taking it. I'd also like you to meet @hopeful33250 and @johnbishop.
Here is some Mayo Clinic information on venlafaxine https://www.mayoclinic.org/drugs-supplements/venlafaxine-oral-route/description/drg-20067379. One part that may be of particular interest to you in the Precautions section of this article says, "Venlafaxine may cause some people to become drowsy or have blurred vision. Make sure you know how you react to this medicine before you drive, use machines, or do anything else that could be dangerous if you are not alert or able to see clearly. It is best to avoid alcohol with venlafaxine."
Will you share a bit more about the symptoms you were experiencing and the diagnosis for which your doctor prescribed this medication, @tiffany22?
Liked by John, Volunteer Mentor, Parus, Merry, Volunteer Mentor, Breda1968
Jump to this post
Venlaxafine is not an antiobiotic. It is for depression, anxiety, and panic attacks. It is also known as Effexor.
I have been on it for a long time, and for me personally without side affects. But since 1990, I have been on a range of anti-depressants (sometimes due to insurance changes, and sometimes because of how the various ones affected me.)
Give any new depression Medicine 3-4 weeks, to see if your symptoms and side effects worsen, get better, or stay the same. Always have a follow up with your prescribing doctor, and keep records of when & how you’re feeling each day before meeting with him/her at the follow up. It may be you need to switch meds, or tweek the dosage (all of which is very very common and normal.) NOTE: If any antidepressant is causing great side effects, go back to your doctor immediately, and don’t take no for an answer with the receptionist. They may have to work you in with another doctor at the practice, which is fine for that time.
Liked by Parus, Merry, Volunteer Mentor, Breda1968
@phxlife– A warm welcome to Mayo Connect. Thank you for correcting this- it's a typo! Thank you for your information. You can look back over the conversations related to this and other's experiences. You are very fortunate to have been on Effexor for a long time without any side effects. I don't take no for an answer at the doctor's office either. I did wean off of it without any problems. But I soon had to be put on Zoloft and then Wellbutrin.
I know that you are new but can you tell us a little about yourself?
Liked by Parus
Sure. I have had depression and anxiety since 1990. Many many years ago, a doctor I was seeing, in the city we lived at at the time, told me that depression and anxiety are so common these days that they might as well add the medicine to drinking fountains! Don’t worry, she was joking and a highly respected doctor.
I think what I’ve most learned over the many years of having these things, is just the extent to which people suffer, and how differently it can and does manifest itself in the individual person. I have gotten a lot of knowledge and comfort through a well known, well respected, and well-read blogger by the name of Therese Borchard. She has resistant mental health issues, and in many recent years has had access to highly successful experts in the area of mental illness. She knows her stuff!
I am open about my depression and anxiety when, and with whom, I can trust with it. Unfortunately, many people don’t know what to do with it. Times are changing, but there are still so many people that don’t understand.
Personally, I wish they could call it “brain health” vs. “mental health.”
Liked by Merry, Volunteer Mentor, Breda1968
@phxlife: Thanks for your post. I have also suffered from "brain health" issues since 1993. Have suffered a lot, but am currently stable on a cocktail of drugs. Have read extensively about my illness, thanks to the internet. That has helped me to save myself from incompetent doctors. I look upon this forum as a place where I can share my experience and save others from their own doctors. Would be happy if I could lessen the suffering of even one person and save him/her from their doctor. Regards.
version 22.214.171.124.3.2Page loaded in 0.485 seconds